Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 10, 2009, 4:42 AM CST for 19 counties in Texas. It took effect at Feb 10, 2009, 11:00 AM CST. It was in force for 10 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 10, 2009, 4:42 AM CST (10:42 UTC)
- In effect from
- Feb 10, 2009, 11:00 AM CST
- Expired
- Feb 10, 2009, 9:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 3:27 PM CST | NON-TSTM WND GST 59 | 4 Nw Wink, TX | |
| Feb 10, 3:45 PM CST | NON-TSTM WND GST 66 | 3 Nw Fort Stockton, TX | |
| Feb 10, 3:50 PM CST | NON-TSTM WND GST 58 | 5 N Odessa, TX | |
| Feb 10, 5:00 PM CST | NON-TSTM WND GST 58 | 5 Sw St. Lawrence, TX | MEASURED BY TEXAS TECH WEST TEXAS MESONET STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3115 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 101042 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 442 AM CST TUE FEB 10 2009 ...A RED FLAG WARNING IS NOW IN EFFECT FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...LOW AFTERNOON RELATIVE HUMIDITY LEVELS...AND HIGH FIRE DANGER CONDITIONS... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE REGION TODAY LEADING TO SIGNIFICANT FIRE WEATHER CONCERNS ALONG AND SOUTH OF A SNYDER...TO WINK...TO VAN HORN LINE. STRONG WINDS ARE EXPECTED WITH THIS UPPER LEVEL FEATURE...WITH SUSTAINED WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS LIKELY. THIS WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS AS RAPID SPREAD AND GROWTH OF NEW FIRES IS LIKELY. ADDITIONALLY...STRONG WINDS WILL LEAD TO POSSIBLE POWER LINE FAILURES...POTENTIALLY CREATING ADDITIONAL SOURCES OF FIRE STARTS. MEMBERS OF THE LOCAL FIRE WEATHER COMMUNITY SHOULD BE PREPARED FOR THE POSSIBILITY OF SIGNIFICANT FIRE WEATHER CONDITIONS FROM EARLY THIS AFTERNOON THROUGH EARLY EVENING. TXZ051>053-057>063-067>070-074-075-079>082-101845- /O.UPG.KMAF.FW.A.0003.090210T1800Z-090211T0300Z/ /O.NEW.KMAF.FW.W.0003.090210T1700Z-090211T0300Z/ MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- 442 AM CST TUE FEB 10 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF LOW RELATIVE HUMIDITY...VERY WINDY CONDITIONS...AND HIGH FIRE DANGER WILL RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. PARTICULARLY DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ALONG AND SOUTH OF A SNYDER...TO WINK...TO VAN HORN LINE. 20 FOOT WINDS IN EXCESS OF 35 MPH WITH GUSTS AS HIGH AS 50 MPH...COMBINED WITH RELATIVE HUMIDITY OF 15 PERCENT AND HIGH FIRE DANGER WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. && $$ TXZ048-101845- /O.NEW.KMAF.FW.W.0003.090210T1700Z-090211T0300Z/ SCURRY- 442 AM CST TUE FEB 10 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING. PARTICULARLY DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PORTIONS OF SCURRY COUNTY INCLUDING THE CITY OF SNYDER. 20 FOOT WINDS IN EXCESS OF 35 MPH WITH GUSTS AS HIGH AS 50 MPH...COMBINED WITH RELATIVE HUMIDITY OF 15 PERCENT AND HIGH FIRE DANGER WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. NEW FIRES WILL BE CAPABLE OF RAPID SPREAD AND GROWTH. MEMBERS OF THE FIRE WEATHER COMMUNITY SHOULD BE PREPARED FOR POSSIBLE SIGNIFICANT FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON HOURS TODAY. && $$ 32
3 follow-up statements
000 WWUS84 KMAF 101842 AAA RFWMAF RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1242 PM CST TUE FEB 10 2009 ...A RED FLAG WARNING IS EFFECT FOR THE SOUTHEAST NEW MEXICO PLAINS AND ALL OF WEST TEXAS FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...LOW AFTERNOON RELATIVE HUMIDITY LEVELS...AND HIGH FIRE DANGER CONDITIONS... .A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE REGION TODAY LEADING TO SIGNIFICANT FIRE WEATHER CONCERNS ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND ALL OF WEST TEXAS. STRONG WINDS ARE EXPECTED WITH THIS UPPER LEVEL FEATURE...WITH SUSTAINED WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS LIKELY. THIS WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS AS RAPID SPREAD AND GROWTH OF NEW FIRES IS LIKELY. ADDITIONALLY...STRONG WINDS WILL LEAD TO POSSIBLE POWER LINE FAILURES...POTENTIALLY CREATING ADDITIONAL SOURCES OF FIRE STARTS. MEMBERS OF THE LOCAL FIRE WEATHER COMMUNITY SHOULD BE PREPARED FOR THE POSSIBILITY OF SIGNIFICANT FIRE WEATHER CONDITIONS FROM EARLY THIS AFTERNOON THROUGH EARLY EVENING. NMZ115-TXZ045>047-050-110245- /O.EXA.KMAF.FW.W.0003.000000T0000Z-090211T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS- 1242 PM CST TUE FEB 10 2009 /1142 AM MST TUE FEB 10 2009/ ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. WINDY CONDITIONS WITH 20 FOOT SOUTHWESTERLY WINDS OF 20 TO 40 MPH ARE EXPECTED THROUGH EARLY EVENING. ADDITIONALLY A WARM AND DRY AIRMASS WILL RESULT IN RELATIVE HUMIDITY VALUES NEAR OR BELOW 15 PERCENT. THIS ALONG WITH VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR WILL DEVELOP SHORTLY. PLEASE RELAY THIS RED FLAG WARNING TO LOCAL EMERGENCY MANAGEMENT AND FIREFIGHTING OFFICIALS. && $$ TXZ048-051>053-057>063-067>070-074-075-079>082-110245- /O.CON.KMAF.FW.W.0003.000000T0000Z-090211T0300Z/ SCURRY-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- 1242 PM CST TUE FEB 10 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH EARLY THIS EVENING WITH RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS. THE COMBINATION OF LOW RELATIVE HUMIDITY...VERY WINDY CONDITIONS...AND HIGH FIRE DANGER WILL RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR WILL DEVELOP SHORTLY. PLEASE RELAY THIS RED FLAG WARNING TO LOCAL EMERGENCY MANAGEMENT AND FIREFIGHTING OFFICIALS. && $$
000 WWUS84 KMAF 102050 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CST TUE FEB 10 2009 ...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF WEST TEXAS THROUGH 9 PM CST FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...LOW LATE AFTERNOON AND EARLY EVENING RELATIVE HUMIDITY LEVELS...AND HIGH FIRE DANGER CONDITIONS... .A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE REGION THIS EVENING LEADING TO SIGNIFICANT FIRE WEATHER CONCERNS ACROSS MUCH OF WEST TEXAS. STRONG WINDS ARE EXPECTED WITH THIS UPPER LEVEL FEATURE...WITH SUSTAINED WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS LIKELY THROUGH EARLY THIS EVENING. THIS WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS AS RAPID SPREAD AND GROWTH OF NEW FIRES IS LIKELY. ADDITIONALLY...STRONG WINDS WILL LEAD TO POSSIBLE POWER LINE FAILURES...POTENTIALLY CREATING ADDITIONAL SOURCES OF FIRE STARTS. MEMBERS OF THE LOCAL FIRE WEATHER COMMUNITY SHOULD BE PREPARED FOR THE POSSIBILITY OF SIGNIFICANT FIRE WEATHER CONDITIONS THROUGH MID EVENING. NMZ115-TXZ057-102200- /O.CAN.KMAF.FW.W.0003.000000T0000Z-090211T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- 250 PM CST TUE FEB 10 2009 /150 PM MST TUE FEB 10 2009/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE RED FLAG WARNING. A COOLER AND MORE MOIST AIRMASS HAS SPREAD INTO THE REGION AND HAS RESULTED IN RELATIVE HUMIDITY VALUES CLIMBING ABOVE 15 PERCENT. $$ TXZ045>048-050>053-058>063-067>070-074-075-079>082-110300- /O.CON.KMAF.FW.W.0003.000000T0000Z-090211T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- 250 PM CST TUE FEB 10 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH EARLY THIS EVENING WITH RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS. THE COMBINATION OF LOW RELATIVE HUMIDITY...VERY WINDY CONDITIONS...AND HIGH FIRE DANGER WILL RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR WILL DEVELOP SHORTLY. PLEASE RELAY THIS RED FLAG WARNING TO LOCAL EMERGENCY MANAGEMENT AND FIREFIGHTING OFFICIALS. && $$
000 WWUS84 KMAF 110325 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 925 PM CST TUE FEB 10 2009 ...RED FLAG WARNING ALLOWED TO EXPIRE... .ALTHOUGH GUSTY WESTERLY WINDS OF 20 TO 30 MPH PERSISTED OVER MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS THIS EVENING...RH/S WERE GENERALLY IN THE 25 TO 35 PERCENT RANGE. WINDS WILL CONTINUE TO GRADUALLY DECREASE...AND RH/S INCREASE...THROUGHOUT THE NIGHT. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. TXZ045>048-050>053-058>063-067>070-074-075-079>082-110430- /O.EXP.KMAF.FW.W.0003.000000T0000Z-090211T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- 925 PM CST TUE FEB 10 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO OCCUR THROUGH THE REST OF THE NIGHT...SO THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. RECOVERY WILL BE POOR TO FAIR TO GOOD AREAWIDE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 9, 11:25 PM CST, 5 hours 17 minutes earlier.
Area forecast discussion, Feb 9, 11:25 PM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1125 PM CST MON FEB 9 2009
.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
LIGHT WINDS TONIGHT WILL INCREASE GREATLY DURING THE DAY ON TUESDAY
AND MAY REACH WARNING CRITERIA AT MOST TAF SITES. WESTERLY WINDS OF
30 TO 40 KTS WITH GUSTS TO 50KTS WILL BE POSSIBLE ACROSS THE AREA
CREATING LOW LEVEL MECHANICAL TURBULENCE AREAWIDE. VFR CONDITIONS
EXPECTED WITH INCREASING CLOUDS AT BKN100...THERE MAY BE A FEW
SHOWERS OUT WEST THAT COULD AFFECT PEQ AND CNM...BUT CONFIDENCE NOT
HIGH ENOUGH TO PUT IN TAFS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WATCH FROM 8 AM MST TUESDAY THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES... BIG BEND AREA...CRANE...
DAVIS/APACHE MOUNTAINS AREA...ECTOR...GLASSCOCK...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
CRANE...DAWSON...ECTOR...GAINES...LOVING...MARTIN...
MIDLAND...PECOS...REEVES COUNTY AND UPPER TRANS PECOS...
TERRELL...UPTON...WARD...WINKLER.
HIGH WIND WATCH FROM 9 AM CST /8 AM MST/ TUESDAY THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
AREA...GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM 9 AM CST TUESDAY THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... MARFA PLATEAU...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
99Hazardous weather outlook, Feb 10, 3:36 AM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 336 AM CST TUE FEB 10 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-110945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 336 AM CST TUE FEB 10 2009 /236 AM MST TUE FEB 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY PRODUCING VERY STRONG WINDS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE ACROSS MUCH OF THE SOUTHEAST NEW MEXICO AND WEST TEXAS PLAINS. ACROSS THE GUADALUPE AND DAVIS MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO...SUSTAINED WINDS OF 50 TO 60 MPH...WITH GUSTS AS HIGH AS 85 MPH ARE LIKELY. STRONG WINDS IN COMBINATION WITH CONTINUED DRY CONDITIONS WILL CREATE PERIODS OF BLOWING DUST AND REDUCED VISIBILITIES WITH VALUES FREQUENTLY FALLING BELOW 1 MILE. ALL TRAVELING OR WORKING OUTSIDE TODAY SHOULD EXERCISE EXTREME CAUTION AS WINDS OF THIS MAGNITUDE WILL SIGNIFICANTLY IMPACT NORMAL OUTSIDE ACTIVITIES. ADDITIONALLY...ALL TRAVELING...ESPECIALLY THOSE UTILIZING HIGH PROFILE VEHICLES SHOULD EXERCISE EXTREME CAUTION AS MANEUVERING OF VEHICLES WILL BECOME DIFFICULT. VERY STRONG WINDS IN COMBINATION WITH CONTINUED DRY CONDITIONS WILL CREATE CRITICAL AND VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE REGION TODAY. WITH FUEL CONDITIONS REMAINING VERY DRY AND CURRED...ANY FIRES THAT START WILL HAVE THE OPPORTUNITY FOR RAPID SPREAD. A RED FLAG WARNING IS IN EFFECT ALONG AND SOUTH OF A SNYDER...TO WINK...TO VAN HORN LINE THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 4:08 AM CST | Blowing Dust Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 17 hr |
| Feb 10, 4:08 AM CST | High Wind Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 24 hr |
| Feb 10, 4:08 AM CST | Wind Advisory | MAF | Terrell | 17 hr |
| Feb 10, 3:44 PM CST | Dust Storm Warning | MAF | Crane, Pecos, Ward | 5 hr |
Nearby
Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.